Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taking flucloxacillin. Feeling hungry, sweating after waking up and shaking. Side effect?

Hi, I am taking a course of 500mg flucloxacillin for an infected mosquito bite on my shin which left me feverish. The fever is gone and the infection on my shin is clearing up. Four days into taking the flucloxacillin I woke up with a hunger at 4 am. I had 2 bowls of cornflakes and went back to sleep. 8 am I woke up sweating, shaking and my heart pounding. I drank a glass of pure orange juice and 2 bowels of cornflakes with fruit until I recovered. I stopped taking the penicillin, and I am wondering if this a side effect of the medicine.
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  587
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Welcome to health care Magic
You seem to have had a hypoglycemic episode. When your sugar goes down you get these symptoms. Flucloxacillin can cause gastritis and increased hunger. If you are a diabetic and on insulin you should decrease the insulin dose. Corn flakes release sugar slowly and therefore not the ideal food to take during hypoglycemic attack. Orange juice is alright.
Eat well when you are on flucloxacillin, you can continue and finish the course by taking it for another day.
Hope this helped
Take care
Answered: Thu, 25 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor